Home' Australian Pharmacist : Australian Pharmacist December 2014 Contents Australian Pharmacist December 2014 I © Pharmaceutical Society of Australia Ltd.
CONTINUING PROFESSIONAL DEVELOPMENT
Submit your answers online before
1 February 2016 at www.psa.org.au
and receive automatic feedback, or NZ
members can fax/mail to:
NZCP CPD answers,
PO Box 11 640, Wellington
F: 04 381 4786
Australian Pharmacist Continuing Professional
Development (CPD) is a central element of PSA’s
CPD & PI program. It is also part of the New
Zealand College of Pharmacists (NZCP) education
program for NZ pharmacists.
The CPD section is recognised under the PSA
CPD & PI program as a Group 2 activity. Members
can choose which articles they want to answer
questions on and get CPD credits based on the
questions they answer.
CPD credits are allocated based on the length of
the article and the complexity of the information
presented. A minimum of 6 out of 8 questions,
4 out of 5 questions, or 3 out of 4 questions
correct is required for the allocation of Group 2
PSA members can answer online at
www.psa.org.au and receive automatic feedback.
• You will need to login to submit your
answers online. If you do not have member
access details, you can request them via a
link from the login page.
• Select Submit Answers.
• Select Australian Pharmacist CPD.
1. With respect to indication, which
option is MOST correct?
a) Only two PPIs are TGA-approved for H.
b) All PPIs have the same TGA-approved
c) Scleroderma is an accepted clinical
indication of PPIs.
d) a) and c).
2. With respect to dosing, which option
is MOST correct?
a) Dose equivalence is independent of
b) Single daily doses of all PPIs are
generally not sufficient.
c) The standard dose of esomeprazole for
severe oesophagitis is 40 mg twice daily.
d) None of the above.
3. With respect to dosing, which option
is MOST correct?
a) All PPIs may reduce the effectiveness
of drugs that have pH dependent
b) Pantoprazole has the lowest risk of
CYP450 mediated interactions.
c) Current evidence indicates PPIs should
be withheld in people taking clopidogrel.
d) a) and b).
4. With respect to adverse effects,
which option is MOST correct?
a) Variation in intrapatient tolerability
means changing PPIs as a result of
adverse effects is unlikely to be effective.
b) Bone fractures associated with PPIs may
result from reduced calcium excretion.
c) Vitamin B deficiency associated with
PPIs appears to be dose-related.
d) b) and c).
5. With respect to treatment duration,
which option is MOST correct?
a) All patients should be encouraged to
step-down and cease PPI therapy after
an initial course.
b) In particular, patients with Barrett’s or
stricture disease should avoid long-term
treatment with a PPI.
c) The re-emergence of symptoms after
ceasing a PPI may be associated with
rebound hyper-secretion of gastric acid.
d) All of the above.
11. Khalili H, Huang ES, Jacobson BC, et al. Use of proton
pump inhibitors and risk of hip fracture in relation to
dietary and lifestyle factors: a prospective cohort study.
BMJ 2012 Jan 30;344:e372.
12. Fraser LA, Leslie WD, Targownik LE, et al. The effect of
proton pump inhibitors on fracture risk: report from the
Canadian Multicenter Osteoporosis Study. Osteoporos Int
2013 Apr;24(4):1161–8 .
13. Hermos JA, Young MM, Fonda JR, et al. Risk of community-
acquired pneumonia in veteran patients to whom proton
pump inhibitors were dispensed. Clinical Infectious
14. Herzig SJ, Howell MD, Ngo LH, et al. Acid-suppressive
medication use and the risk for hospital-acquired
pneumonia. JAMA 2009;301(20):2120–8 .
15. Roughead EE, Ramsay EN, Pratt NL, et al. Proton-pump
inhibitors and the risk of antibiotic use and hospitalisation
for pneumonia. MJA 2009;190:114–6.
16. Sarkar M, Hennessy S, Yang YX. Proton-pump inhibitor use
and the risk for community-acquired pneumonia. Ann
Intern Med 2008;149:391–8 .
17. Gulmez SE, Holm A, Frederiksen H, et al. Use of proton
pump inhibitors and the risk of community-acquired
pneumonia. Arch Intern Med 2007;167:950–5 .
18. DuPont HL. Bacterial Diarrhea. N Engl J Med
19. Linsky A, Gupta K, Lawler EV, et al. Proton pump inhibitors
and the risk for recurrent Clostridium difficile infection.
Arch Intern Med 2010;170(9):772–8 .
20. Howell MD, Novack V, Grgurich P, et al. Iatrogenic gastric
acid suppression and the risk of nosocomial Clostridium
difficile infection. Arch Intern Med 2010;170(9):784–90 .
21. Dial S, Delaney JAC, Schneider V, et al. Proton pump
inhibitor use and risk of community-acquired Clostridium
difficile-associated disease defined by prescription for oral
vancomycin therapy. CMAJ 2006;175(7):745–8.
22. Hess MW, Hoenderop JG, Bindels RJ, et al. Systematic
review: hypomagnesaemia induced by proton pump
inhibition. Aliment Pharmacol Ther 2012 Sep;36(5):405–13.
23. Luk CP, Parsons R, Lee YP, et al. Proton pump inhibitor-
associated hypomagnesemia: what do FDA data tell us?
Ann Pharmacotherapy 2013;47(6):773–80.
24. Wei Tatt Toh J, Ong E, Wilson R. Hypomagnesaemia
associated with long-term use of proton pump inhibitors.
Gastroenterol Report. 2014. At: www.gastro.oxfordjournals.
25. Zipursky J, MacDonald EM, Hollands S, et al. Proton pump
inhibitors and hospitalization with hypomagnesaemia:
a population-based case-control study. PLOS Med
26. Reimer C, Søndergaard B, Hilsted L, Bytzer P. Proton-
pump inhibitor therapy induces acid-related symptoms
in healthy volunteers after withdrawal of therapy.
Gastroenterology 2009 Jul;137(1):80–7 .
27. Niklasson A, Lindström L, Simrén M, et al. Dyspeptic
symptom development after discontinuation of a proton
pump inhibitor: a double-blind placebo-controlled trial. Am
J Gastroenterol 2010 Jul;105(7):1531–7 .
28. McColl KE, Gillen D. Evidence that proton-pump inhibitor
therapy induces the symptoms it is used to treat.
Gastroenterology 2009;137:20–39 .
29. Ray S, Delaney M, Fuller AF. Proton pump inhibitors and
acute interstitial nephritis. BMJ 2010;341:c4412.
30. Lam JR, Schneider JL, Zhao W, et al. Proton pump inhibitor
and histamine 2 receptor antagonist use and vitamin B12
deficiency. JAMA 2013;310(22):2435–42.
31. Hamzat H, Sun H, Ford JC, et al. Inappropriate prescribing
of proton pump inhibitors in older people. Drugs Aging
32. Ahrens D, Behrens G, Himmel W, et al. Appropriateness
of proton pump inhibitor recommendations at hospital
discharge and continuation in primary care. Int J Clin Pract
33. Reid M, Keniston A, Heller JC, et al. Inappropriate prescribing
of proton pump inhibitors in hospitalized patients. J Hosp
Med 2012;7(5):421–5 .
34. Australian Government, Department of Health, Expenditure
and prescriptions twelve months to 30 June 2014, PBS
Information Management Section, Pharmaceutical
Policy Branch. At: http://www.pbs.gov.au/info/statistics/
expenditure-and-prescriptions-30 -06 -2014
Links Archive Australian Pharmacist November 2014 Australian Pharmacist January 2015 Navigation Previous Page Next Page